Puerto Rico, 2012Flash Flood in Puerto Rico, November 11, 2012
November 11, 2012 · NWS SJU · 1 event in 1 county or zone
A nearly stationary frontal boundary northwest of the local region combined with a surface trough to produced scattered to numerous showers with isolated thunderstorms across the northeast section of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary frontal boundary northwest of the local region combined with a surface trough to produced scattered to numerous showers with isolated thunderstorms across the northeast section of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 11, 4:28 AM AST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 11, 4:28 AM AST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
428 AM AST SUN NOV 11 2012
.SYNOPSIS...MID-UPPER LEVEL TROF EXTENDING FROM THE SW ATLC INTO
THE SCNTRL CARIB WILL MAINTAIN UNSETTLED CONDITIONS THRU MID WEEK.
TROF WILL THEN LIFT OUT WITH RIDGING XPCD TO BUILD BRIEFLY THU-FRI
BEFORE A NEW TROF BUILDS AGAIN AT THE END OF THE WEEK.
&&
.DISCUSSION...SHEARLINE CONFLUENCE NW OF PR AND ACROSS THE MONA
PASSAGE WILL YIELD SCT-NMRS SHOWERS TODAY. FEATURE OF GREATER
INTEREST HOWEVER IS SFC TROF LOCATED EAST OF 60W WHICH IS
GENERATING SCT DEEP CONVECTION ATTM. THIS FEATURE WILL MOVE WWD
NEXT 24 HRS AND HELP TRIGGER MORE WIDESPREAD CONVECTION MON
MORNING ACROSS THE ERN THIRD OF PR AND THE USVI AND ACROSS NW PR
MON AFTERNOON. THIS FEATURE WILL BE ACCOMPANIED BY A SURGE IN DEEP
MOISTURE WITH PWAT VALUES NEAR 2.25 INCHES PER BLENDED TPW
IMAGERY AND K INDICES IN THE 30S. COULD SEE SOME FLASH FLOODING
TAKE PLACE ACROSS ERN PR MON MORNING.
NOT AS ACTIVE TUE-WED AS SFC TROF WEAKENS AND MOVES INTO THE MONA
PASSAGE AND DOM REP BUT MID-UPPER LEVEL TROFFINESS WILL STILL AID
IN DEVELOPMENT OF SCT DEEP CONVECTION. RIDGING BUILDS IN BRIEFLY
FOR THU AND FRI WITH SIG MID-LEVEL DRYING INDICATED BY MODELS.
MODELS THEN SHOW MID-UPPER TROUGH ESTABLISHING AGAIN NEXT WEEKEND
WITH A SFC TROF ACROSS THE FCST AREA. THIS LIKELY TO RESULT IN
BETTER CHANCES OF SHOWERS AGAIN FOR THE START OF NEXT WEEK.
&&
.AVIATION...BRIEF MVFR CIGS ARE POSSIBLE THROUGH THE EARLY MORNING
HOURS ACROSS TJSJ... TIST AND TKPK IN PASSING SHRA.
ELSEWHERE...VFR CONDS EXPECTED WITH A FEW VCSH AROUND THE
TERMINALS THROUGH MID MORNING. LLVL WIND FLOW WILL REMAIN FROM THE
NNE AT 10 TO 20 KTS THROUGH THE FORECAST PERIOD. SOME WIND GUSTS
ASSOCIATED WITH THE SHRA WILL RANGE BTWN 20 TO 30 KTS.
&&
.MARINE...SEAS BUILDING 7-9 FT MON IN MIXED NORTH AND ENE SWELLS
THEN SUBSIDING TO 6-8 FT TUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 80 87 78 / 60 50 70 30
STT 81 81 82 81 / 40 70 60 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 AM AST MONDAY FOR COASTAL WATERS OF
NORTHERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO
17N.
SMALL CRAFT ADVISORY UNTIL 3 AM AST MONDAY FOR COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM AST MONDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
SMALL CRAFT ADVISORY UNTIL 9 PM AST THIS EVENING FOR COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.
&&
10/64Hazardous weather outlook, Nov 11, 5:45 AM AST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
545 AM AST SUN NOV 11 2012
AMZ710>745-PRZ001>013-120945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
545 AM AST SUN NOV 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ROUGH MARINE CONDITIONS WILL PREVAIL THROUGH TONIGHT AS SEAS AND
WINDS WILL GENERATE CONFUSE MARINE CONDITIONS MAINLY ACROSS THE
LOCAL ATLANTIC WATERS. THIS WILL ALSO SUPPORT THE FORMATION OF RIP
CURRENTS ALONG THE COAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
INCREASING LOW LEVEL MOISTURE AND A UNSTABLE MID TO UPPER
CONDITIONS WILL SIGHTLY INCREASE THE FLOOD POTENTIAL FOR
MONDAY...
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED.
AMZ715-725-VIZ001-002-120945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
545 AM AST SUN NOV 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ROUGH MARINE CONDITIONS WILL PREVAIL THROUGH TONIGHT AS SEAS AND
WINDS WILL GENERATE CONFUSE MARINE CONDITIONS MAINLY ACROSS THE
LOCAL ATLANTIC WATERS. THIS WILL ALSO SUPPORT THE FORMATION OF RIP
CURRENTS ALONG THE COAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED.
Flash Flood, Naguabo
- When
- November 11, 6:00 AM AST to 8:32 AM AST
- Where
- Naguabo County, 0.62 mi S of Naguabo to 0.35 mi SSW of Naguabo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.211, -65.731
Road 31 was reported flooded and impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, November 11, 2012$125,000 · 1 event
- Damaging Wind in Oklahoma, November 11, 2012$30,000 · 56 kt wind · 1 event
- Damaging Winds in Arkansas, November 11, 2012$25,000 · 54 kt wind · 4 events
- High Wind in Illinois, November 11, 2012$25,000 · 50 kt wind · 1 event
- Strong Wind in Wisconsin, November 11, 2012$17,000 · 5 events
- High Wind in Wyoming, November 11 to 12, 201259 kt wind · 16 events
- Hail and Damaging Winds in Texas, November 11, 201254 kt wind · 6 events
- Tornadoes and Damaging Winds in Louisiana, November 11, 2012EF0 · 5 events
- Heavy Snow in Washington, November 11 to 12, 20122 events
- Marine High Wind in Lake Michigan, November 11, 201260 kt wind · 1 event
- High Wind in Oregon, November 11 to 12, 20121 event
- High Wind in Washington, November 11 to 12, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421175.